Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Have intermittent chest pain and hurts when lifting arms. Taking levothyroxine for thyroid. Suggest?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 1995
Answered : 1832 Questions
Hi! For several months I have been questioning why the intermittent chest pain I experience. Right in the middle of my chest I have flickers of pain. This never is severe, always passes quickly and may go away for a week maybe a month, but always returns. One morn I woke and my chest was really sore even to the touch.
Sometimes I notice the pain when I'm lifting my arm or squeezing my arms together, or sometimes I will notice it when I'm just resting. I mentioned this to my family doctor and they agreed it was just muscular pain. But would this continues to unnerve me. Why is this lasting so long and how do I know it is not related to heart health? I do have mild pvcs and have visited a cardiologist and am on metoprolol. also am taking levothyrozine for thyroid. I mentioned this to my cardiologist and he also disregarded it. So I try not to be alarmed. What would your advice be?
Posted Tue, 3 Sep 2013 in Lung and Chest disorders
Answered by Dr. Hari Charan Perigela 1 hour later
Brief Answer:
It could be GERD

Detailed Answer:
Pain in the middle of the chest can be due to Gastric Esophageal Reflux Disease(GERD).
Please get an Upper GI endoscopy to confirm this.
You should have Ultrasound abdomen and X XXXXXXX chest.
If all the above investigations are normal,it can be musculoskeletal pain.
I prescribe Rabeprazole for this complaint to my patients.
If you come back with reports,i will clarify further.
Wish you good health
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Pulmonologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor